toggle visibility Search & Display Options

Select All    Deselect All
 |   | 
  Record Links
Author (up) Gajardo, A.; Goles, E. pdf  doi
  Title Crossing information in two-dimensional Sandpiles Type
  Year 2006 Publication Theoretical Computer Science Abbreviated Journal Theor. Comput. Sci.  
  Volume 369 Issue 1-3 Pages 463-469  
  Keywords Sandpile; discrete dynamical system; cellular automata; calculability; complexity  
  Abstract We prove that in a two-dimensional Sandpile automaton, embedded in a regular infinite planar cellular space, it is impossible to cross information, if the bit of information is the presence (or absence) of an avalanche. This proves that it is impossible to embed arbitrary logical circuits in a Sandpile through quiescent configurations. Our result applies also for the non-planar neighborhood of Moore. Nevertheless, we also show that it is possible to compute logical circuits with a two-dimensional Sandpile, if a neighborhood of radius two is used in Z(2); crossing information becomes possible in that case, and we conclude that for this neighborhood the Sandpde is P-complete and Turing universal. (c) 2006 Elsevier B.V. All rights reserved.  
  Address Univ Adolfo Ibanez, Santiago, Chile, Email:  
  Corporate Author Thesis  
  Publisher Elsevier Science Bv Place of Publication Editor  
  Language English Summary Language Original Title  
  Series Editor Series Title Abbreviated Series Title  
  Series Volume Series Issue Edition  
  ISSN 0304-3975 ISBN Medium  
  Area Expedition Conference  
  Notes WOS:000242765000035 Approved  
  Call Number UAI @ eduardo.moreno @ Serial 34  
Permanent link to this record
Select All    Deselect All
 |   | 

Save Citations:
Export Records: